What do you do when medication stops working?

 

img_9376

This post contains affiliate links

Several times a year my medication stops working.

To begin with, preventative medications give me terrible side effects.  I tend to stay off them except Botox.  I have been on and off Botox for years and each time it is different in results.  Sometimes it works, other times it seems to make me sick, the next time it may work but wear off early.  I never know.

I use a ton of natural therapies to treat myself and also get a variety of results

  • Massage
  • Acupuncture
  • Sauna
  • Epsom salt baths
  • Ice therapy
  • Restorative Exercise
  • Heat therapy

Depending on the trigger, pain level and situation depends on how much relief I get from natural products.

Abortive medication is taken to decrease a migraine or get rid of one that is existing.

  • Imitrex
  • Zomig
  • Frova
  • Treximet
  • Relpax
  • Amerge
  • Maxalt

Here’s the dilemma with abortive medications….I can only take them so many times per month.  When I have daily headache and migraines it is difficult to judge when to take them.  After taking my medication it usually works.

Occasionally, all of my medication stops working.  I take my abortive, I use natural therapies and products, I use everything as directed and nothing works!  I seem to get into a cycle that will not break no matter what!

Taking too many pain relievers causes rebound migraines so I am careful not to over medicate.  The problem is, I get to a point where everything stops working and I just need to suffer.  After battling for days and days and fighting every way I know how, I finally give up.  I get to a point that I give in to the constant migraine and just wait it out.  I stop poisoning my body with medications that aren’t responding with my body and I try to sleep it off till I can function again.  I run out of options and just wait it out.

Am I the only one who goes through this?

What do you do when everything stops working?

Advertisements

10 thoughts on “What do you do when medication stops working?

  1. I’ve had that happen a few times. I’ve never come up with a magic cure, I’ve just had to suffer through hell for a few days to let my body “reset” so to speak. It’s horrible and I am sorry you are going through it. Light and love to you.

    Like

  2. Every now and then, even though I get botox for migraines, something triggers one, and then I take the preventative one (or is actually one you take when the headache starts?), anyway, I also found that whatever pain relievers I take, do nothing for migraines. So I do yoga daily (for headaches)….there’s plenty to choose from on youtube so you don’t have to join a gym. I find that the exercises they teach to relieve headaches, gives me a lot of relief. I think one has to do it daily though, because for those of us who suffer from migraines, we just never know when they’ll strike. I hope this info helps you a bit? xx

    Like

  3. This hapoens to me too. I just tough it out and suck it up. Luckily for me I found Scenar Therapy, which offers some relief and I now have my own home device which really helps manage the pain. My doctor will sign me out of work when I need the break to cope snd knowing that really helps too, though I really dislike leaving people down.

    Like

  4. If I’ve had a series of small non-“catastrophic” migraines a big one will eventually show up, and I’ll be so tired of taking my abortive meds (I don’t take preventatives other than ibuprofen) that I’ll stupidly try to delay saying “Oh, this one won’t be so bad..” That my ‘cocktail’ won’t touch it. Or I’ll have some small mini-melts as I call them then a huge one where I’m certain my brain is trying to eat itself one neuron at a time. I think of it as my brain needs to have a full on tantrum so it can get it out of its system and be done with it for a while. At this point I honestly just double up my full three sedative cocktail (Vicoprofen {Hydrocodone w/ Ibuprofen instead of Tylenol} for the pain, Cyclobenzaprine {Flexeril} for the muscle tension and spasms, and Promethazine for the nausea {which is way less since I cut out the tylenol}) and wait for the drugs to knock me under so I can sleep it off.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s